Jan Obłój

Professor of Mathematics at the Mathematical Institute & Tutorial Fellow at St John's College

Jan Obłój is a Professor of Mathematics at the Mathematical Institute where he is a member of the Mathematical and Computational Finance Group. Before coming to Oxford he was a Marie Curie Postdoctoral Fellow at Imperial College London.

He holds a PhD in Mathematics from the University Paris IV and Warsaw University. His broad interest is in financial mathematics and has worked on a wide range of topics, from foundational issues, such as robust fundamental theorem of asset pricing, through aspects of option pricing and portfolio optimisation, to questions of practical performance of trading strategies. His work is motivated by, and contributes to, a wide range of problems in quantitative finance, such as pricing and hedging of derivatives, optimal investment or risk measurement. It aims to addresses questions of prime practical importance, especially in the wake of financial crisis. 

His main focus is on robust approach to quantitative finance.  He studies how model outputs, such as prices or investment strategies, depend on basic assumptions. This provides tools for designing robust actions and quantifying the model risk. Over the last decade, he has remained at the forefront of the field, contributing to its growth and increased momentum. 



Working Paper

Henry-Labordère, P., Obloj, J., Spoida, P. and Touzi, N. (2013). Maximum maximum of Martingales given marginals.
Obloj, J. and Spoida, P. (2013). Robust pricing and hedging with beliefs about realized variance.
Obloj, J., Spoida, P. and Touzi, N. (2013). Matingale inequalities via pathwise arguments.
Obloj, J., He, X., Hu, S. and Zhou, X. (2014). Optimal casino betting: why lucky coin and good memory are important.
Obloj, J., Cox, A. and Hou, Z. (2014). Robust pricing and hedging under trading restrictions and the emergence of local martingale models.
Obloj, J., Kallblad, S. and Zariphopoulou, T. (2013). Time--consistent investment under model uncertainty: the robust forward criteria.
Obloj, J. and Spoida, P. (2013). An interated Azema-Yor type embedding for finitely many marginals.
Cherny, V. and Obloj, J. (2015). Optimal portfolios of a long-term investor with floor or drawdown constraints.

Published Research

Obloj, J. and Cox, A.M.G. (2011). Robust pricing and hedging of double no-touch options. Finance and Stochastics. 15 (3). 573-605.
Davis, M.H.A., Obloj, J. and Raval, R. (2014). Arbitrage bounds for prices of weighted variance swaps. Mathematical Finance. 24 (4). 821-854.
Cox, A.M.G., Hobson, D. and Obloj, J. (2014). Utility theory front to back - inferring utility from agents' choices. International Journal of Theoretical and Applied Finance. 17 (3).
Cherny, V. and Obloj, J. (2013). Portfolio optimisation under non-linear drawdown constraints in a semimartingale financial model. Finance and Stochastics. 17 (4). p771-800.
Obloj, J. and Ulmer, F. (2012). Performance of robust hedge of digital double barrier options. International Journal of Theoretical and Applied Finance. 15 (1). tba.
Carraro, L., Karoui, E.L. and Obloj, J. (2012). On Azema-Yor processes, their optimal properties and the Bachelier-Drawdown equation. Annals of Probability. 40 (1). 372-400.
Obloj, J. and Pistorius, M. (2009). On an explicit Skorokhod embedding for spectrally negative Levy processes. J. Theoret. Probab.. 22 (2). 418-440.
Obloj, J., Kardaras, C. and Platen, E. (2015). The numeraire property and long-term growth optimality for drawdown-constrained investments. Mathematical Finance. Forthcoming. Forthcoming.
Obloj, J., Carraro, L. and El Karoui, N. (2012). On Azema-yor martingales, their optimal properties and the Bachelier-Drawndown Equation. Annals of Probability. 40 (1). 372-400.
Cox, A.M.G., Hobson, D. and Obloj, J. (2008). Pathwise inequalities for local time: applications to skorokhod embeddings and optimal stopping. Annals of Applied Probability. 18 (5). 1870-1896.
Obloj, J. and Cox, A.M.G. (2008). Classes of measures which can be embedded in the simple symmetric random walk. Journal of Electronic Probability. 13. 1203-1228.
Davis, M. and Obloj, J. (2008). Market completion using options. Advances in Mathematics of Finance. 83. 49-60.
Obloj, J. (2008). Fine-tune your smile: Correction to Hagan et al. Wilmott Magazine. tbc. tbc.
Obloj, J. and Cox, A. (2015). On joint distributions of the maximum, minimum and terminal value of a continuous uniformly integrable martingale. Stochastic Processes and their applications. Forthcoming. Forthcoming.
Guasoni, P. and Obloj, J. (2013). The incentives of hedge fund fees and high-water marks. Mathematical Finance. Forthcoming. Forthcoming.